Can cymbalta (duloxetine) cause weight loss?

Weight gain. All antidepressants can cause weight gain as part of their side-effect profile. In the case of Cymbalta (duloxetine) it's uncommon.
Sometimes. Cymbalta (duloxetine) is not a weight loss agent. In short term clinical trials lasting up to 9 weeks, patients on average lost about 1 pound on Cymbalta (duloxetine) and a little more than 1% lost greater than or equal to 7% of their body weight. On the other hand about 1/2 % gained greater than or equal to 7% of their body weight. Longer term data tended to favor a very modest weight gain, again on average.

Related Questions

I'm now taking Zoloft 100mg cymbalta (duloxetine) 30mg for 2wks then I will stop Zoloft and just take cymbalta (duloxetine)... Will this cause weight loss or gain?

Generally. Some medications dont exactly cause weight gain but if you feel depressed sometimes you dont eat so when you take an antidepressant and start feeling better your appetite comes back and you end up gaining weight. This doesnt always happen but some people treat the weight gain as causal to the medication when in fact its due to improved mood which leads to improved appetite. Just watch what you eat. Read more...

I'm tapering off Zoloft and switching to cymbalta (duloxetine), (duloxetine) will I lose weight with cymbalta (duloxetine). With out the zoloft? (at the moment I am taking both)

Loss of appetite. Both medications have as a side effect- loss of appetite. However, with Cymbalta (duloxetine) is an individual response, you can gain or loose weight. At the same time Cymbalta (duloxetine) is a good antidepressant (snri) and chronic pain relief medication. Read more...

I'm on duloxetine right now and love it, but sweating too much. What would be good to switch to and help with weight loss?

Fix it,don't change! Let's see if you can keep it! Sometimes this side effect clears in 2-3 months. You can also talk with your prescriber about using a low dose anticholinergic medication like cogent in 1 mg every mornning, if medically possibly. But then you may have side effects from it! Or the fall/winter is coming, cold weather, that is if living North of the equator!! If it is helping you much try to keep it. Read more...

How lose weight while on Lyrica, (pregabalin) cymbalta, IVIG, Xolair and many others? I have CVID, HIES, IBS, Depression, Spinal Problems + allerigic to NSAids.

Losing Weight. Depending on your BMI you might be a good candidate for BARIATRIC SURGERY. Read more...
There Are Many Ways. A full dietary consult is beyond the scope of this answer, but you can help weight loss by exercise, portion control, removing sugary drinks or other high carbohydrate foods from your diet. Bariatric surgery is certainly an option for some. You might also ask your primary care doctor for a referral to a nutritionist for a consult. Read more...

Does cymbalta (duloxetine) cause short term memory loss or worsen memory in general?

Memory Loss. I understand your concern. Cymbalta may cause short term memory loss. At age 17, possible causes are- ? Alcohol, tobacco, or drug use ? Stress ? Depression ? Sleep deprivation ? Deficiencies in vitamin B1 and B12 ? Underactive or Overactive thyroid gland ? HIV ? Head injury See a Physician for Diagnosis and treatment. See Psychiatrist for Therapy and monitoring of Cymbalta, (duloxetine) Breathing Relax. Read more...

I am on 60 mg. Of cymbalta (duloxetine) for ten years. My Dr. Wants me to take indefinitely. Will this cause memory loss if I take for another 20 yrs.?

Depends. Memory loss has been reported as a Cymbalta (duloxetine) side effect though not common. Depending on your health status, other medications you take, family history of memory loss/dementia, you should continue to pay attention to possible memory loss due to Cymbalta (duloxetine) or other causes. Chances are you'll be fine. Good to review your meds and any side effects at regular intervals with all prescribing doctors. Read more...
No. Memory problems are such a remote possibility that it would not be worth your concern. They are not known to develop with long term use. And, your dose is not high. But you should be posing your question to your doctor. Read more...